# SDR 20000714SH021

- Difficulty date: August 16, 1999
- Submitted: July 14, 2000
- Operation: General aviation
- Aircraft: N88366
- Make and model: Piper J3C-65
- Aircraft serial: 15984
- Engine: Cont A651
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Plug
- Part number: 25117
- Condition: Loose
- Location: Piston Pin
- Part time: 85 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOLLOWING MAJOR OVERHAUL, ALUM PARTICLES WERE FOUND IN THE OIL SCREEN AT 30, 55, AND 75 HOURS.  CYLINDERS WERE REMOVED AND THE PISTON PIN PLUGS WERE FOUND WORN ON THE SHANK IN THE FORM OF A TAPER.  THE PINS AND PLUGS WERE NEW AND CAME FROM A SET.  THE OVERHAUL MANUAL CALLS FOR THESE TO BE A .0005 INCH TO .0025 INCH TIGHT FIT, BUT THE SERVICE LIMIT IS .003 INCH LOOSE AND PLUGS HAVE ALWAYS SLID IN AND OUT.  SUBMITTER STATED THEIR FIX WAS TO GET PLUGS WITH A .0025 INCH FIT.  (X)
